Heat, Bowie
- When
- August 3, 11:00 AM CST to August 8, 9:17 AM CST
- Where
- Bowie forecast zone
- Reported by
- ASOS
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
A strong ridge of high pressure aloft set up across the Southern Plains and Lower Mississippi Valley resulting in hot daytime temperatures in the mid 90s to near 100 degrees. resulting in late morning and afternoon heat index values near or above 105 degrees.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong ridge of high pressure aloft set up across the Southern Plains and Lower Mississippi Valley resulting in hot daytime temperatures in the mid 90s to near 100 degrees. Dewpoint temperatures were in the middle 70s to upper 70s across the region as well...resulting in late morning and afternoon heat index values near or above 105 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 3, 10:02 AM CST, 58 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1102 AM CDT WED AUG 3 2016
.DISCUSSION...
Another hot day is in store for the region, as the upper ridge
remains anchored over TX. Heat Advisory remains in effect through
7 pm for the entire region, as we will once again see heat index
values generally between 105 and 110 by this afternoon. No changes
appear to be needed attm, so will leave today's fcst as is. /12/
&&
.PREV DISCUSSION... /issued 611 AM CDT WED AUG 3 2016/
AVIATION...
With the exception of possible MVFR vsbys across MLU through mid-
morning, VFR conditions to prevail across area terminals through
the forecast period ending at 04/12Z. Could see few to sct cu from
03/15Z through 04/00Z. South to southwest winds at 5 to 10 knots
today to become light and variable after 04/00Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 100 78 100 77 / 10 10 20 10
MLU 99 77 98 76 / 10 10 20 10
DEQ 99 75 99 75 / 10 0 20 10
TXK 100 78 99 77 / 10 10 20 10
ELD 99 77 98 76 / 10 10 20 10
TYR 101 78 100 77 / 0 10 10 0
GGG 100 78 100 77 / 10 10 10 10
LFK 99 76 99 76 / 10 0 20 10
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1103 AM CDT WED AUG 3 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041615- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1103 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES NEAR OR ABOVE 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES THIS AFTERNOON ACROSS THE ENTIRE AREA. THE HIGH HEAT INDEX VALUES WILL MAKE IT MORE HAZARDOUS TO SPEND TIME OUTDOORS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS THROUGH TUESDAY. IN ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES DURING THE AFTERNOON HOURS AS WE MOVE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT. 12
The national radar mosaic for the moment the first event began.
5 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648892, 648893, 648894, 648895, 648896.